Pharmacology MCQs- 221

A 19-year-old man with a history of immunodeficiency disease develops fever. Prophylactic measures including some medications are initiated. A few days later, the patient develops acute renal failure. Which of these drugs is most likely responsible? A-Acyclovir B-Amphotericin B C-Ampicillin D-Ciprofloxacin E-Nystatin Answer Amphotericin B has been known for causing renal problems through decreasing creatinine … Read more

Pharmacology MCQs- 219

A 62-year-old woman with a history of type 2 diabetes complains of nausea and bloating for the last three months. Gastric emptying studies confirm the diagnosis of diabetic gastroparesis. What is the first line therapy for this patient? A-Clindamycin B-Metoclopramide C-Omeprazole D-Ondansetron E-Sodium bicarbonate Answer Diabetic gastroparesis is characterized by delayed stomach emptying which leads … Read more

Pharmacology MCQs- 218

A 45-year-old man is admitted to the hospital for a scheduled surgery. Two days later, he develops fever, chills, cough and chest pain.  This hospital has reported several cases of methicillin-resistant Staphylococcus aureus (MRSA) in the last 3 months. What should have been given to this patient to prevent his infection with MRSA? A-Ampicillin B-Ciprofloxacin … Read more

Pharmacology MCQs- 217

A 72-year-old woman presents to her physician complaining of abdominal pain and frequent episodes of burning micturition. After physical examination and laboratory tests, she is diagnosed with urinary tract infection. She is prescribed gentamicin in addition to other medications. What is the most likely complication attributed to this antibiotic? A-Hepatic toxicity B-Hearing loss C-Thrombocytopenia D-Agranulocytosis … Read more